Citation: althina. "Precipitated Opiate Withdrawal: An Experience with Buprenorphine / Naloxone (Suboxone) after Methadone (exp55172)". Erowid.org. May 31, 2019. erowid.org/exp/55172
The problem with starting suboxone is that you have to be in active withdrawal, and for methadone, being so long-acting, this can mean waiting in a state of 'hanging out' sickness for up to 4 days. Asking an addict to stop dosing for 3-4 days is really unrealistic.
Thus, if you are still addicted to methadone and you take buprenorphine too soon, the bupe will kick off the methadone and then bind to the receptors, thus blocking them. The precipated withdrawals are the worst thing you can imagine. It is horrible, sudden, and irreversible. It is like going cold turkey from heroin but 1000x worse than that. All at once, BAM!
I found out the hard way. I've known others who came off of methadone with it and were vomiting with diarrhea, full sweats/chills, terrible pain, shaking fits, screaming, the works... all within the first 30 mins to 60 mins of their first 'tiny dose' of 2mg.
Buprenorphine is a great detox medication, but it is also very dangerous. I thought I was going to die. I felt that bad for 2 days. By the day 3-4, I felt better.
I wish I had been warned about this.
[Reported Dose: '8 mg']
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.